Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 23, 2022, 5:59 PM EDT for 4 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 5:59 PM EDT (21:59 UTC)
- Expired
- Mar 23, 2022, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Ashland County, OH, Knox County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 23, 2:35 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
143
WUUS51 KCLE 232159
SVRCLE
OHC005-083-117-139-232245-
/O.NEW.KCLE.SV.W.0001.220323T2159Z-220323T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
559 PM EDT Wed Mar 23 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Richland County in north central Ohio...
Southern Ashland County in north central Ohio...
Southeastern Morrow County in north central Ohio...
Central Knox County in north central Ohio...
* Until 645 PM EDT.
* At 559 PM EDT, a severe thunderstorm was located over Centerburg,
or 14 miles southwest of Mount Vernon, moving northeast at 70 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible.
* Locations impacted include...
Mansfield, Mount Vernon, Loudonville, Fredericktown, Bellville,
Centerburg, Chesterville, Sparta, Waterford, Butler, Perrysville,
Lucas, Mifflin and North Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.
&&
LAT...LON 4028 8274 4035 8275 4036 8281 4082 8242
4069 8213 4067 8215 4067 8222 4057 8223
4027 8254
TIME...MOT...LOC 2159Z 214DEG 63KT 4029 8272
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kahn3 follow-up statements
195
WWUS51 KCLE 232211
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
611 PM EDT Wed Mar 23 2022
OHC117-232220-
/O.CAN.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Morrow OH-
611 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORROW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
LAT...LON 4038 8264 4055 8263 4082 8242 4069 8213
4067 8215 4067 8222 4057 8223 4035 8255
TIME...MOT...LOC 2210Z 214DEG 63KT 4046 8257
$$
OHC005-083-139-232245-
/O.CON.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Richland OH-Ashland OH-Knox OH-
611 PM EDT Wed Mar 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN RICHLAND...SOUTHERN ASHLAND AND NORTHWESTERN KNOX
COUNTIES...
At 610 PM EDT, a severe thunderstorm was located over Fredericktown,
or 7 miles northwest of Mount Vernon, moving northeast at 70 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible.
Locations impacted include...
Mansfield, Mount Vernon, Loudonville, Fredericktown, Bellville,
Waterford, Butler, Perrysville, Lucas, Mifflin and North Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4038 8264 4055 8263 4082 8242 4069 8213
4067 8215 4067 8222 4057 8223 4035 8255
TIME...MOT...LOC 2210Z 214DEG 63KT 4046 8257
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kahn308
WWUS51 KCLE 232228
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
628 PM EDT Wed Mar 23 2022
OHC083-232238-
/O.CAN.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Knox OH-
628 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for north central
Ohio.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
LAT...LON 4055 8248 4080 8237 4071 8217 4067 8222
4055 8240
TIME...MOT...LOC 2228Z 214DEG 63KT 4072 8234
$$
OHC005-139-232245-
/O.CON.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Richland OH-Ashland OH-
628 PM EDT Wed Mar 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN RICHLAND AND SOUTHERN ASHLAND COUNTIES...
At 628 PM EDT, a severe thunderstorm was located near Hayesville, or
9 miles south of Ashland, moving northeast at 70 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible.
Locations impacted include...
Butler, Perrysville and Mifflin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for north central
Ohio.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 8248 4080 8237 4071 8217 4067 8222
4055 8240
TIME...MOT...LOC 2228Z 214DEG 63KT 4072 8234
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kahn330
WWUS51 KCLE 232235
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
635 PM EDT Wed Mar 23 2022
OHC005-139-232245-
/O.EXP.KCLE.SV.W.0001.000000T0000Z-220323T2245Z/
Richland OH-Ashland OH-
635 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND AND
SOUTHERN ASHLAND COUNTIES WILL EXPIRE AT 645 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM EDT for north central
Ohio.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
LAT...LON 4055 8248 4080 8237 4071 8217 4067 8222
4055 8240
TIME...MOT...LOC 2235Z 214DEG 63KT 4079 8228
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:50 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 23, 4:50 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 450 PM EDT Wed Mar 23 2022 .SYNOPSIS... An occluded front will sweep northeastward through our region this evening as a low advances northeastward from the Upper Mississippi Valley to Lake Huron. A surface trough should linger over our region Thursday through this weekend as the low drifts toward southern Quebec and is eventually absorbed by a separate low in vicinity of New England and the Canadian Maritimes. A cooler and off and on showery weather pattern will develop over the Great Lakes region this weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... A spring time storm system is bringing the potential for scattered strong to severe thunderstorms to the region this afternoon into the evening hours. A surface low is moving through the Midwest into the central Great Lakes region this evening. A noticeable warm front front moved northward across portions of the area this afternoon but has slowed down as it neared northeast Ohio. This boundary was roughly located near the Toledo area east-southeastward south of the CLE and YNG metro areas. South of this front, temperatures have warmed into the 60s to near 70. North of this front, the airmass is much cooler and stable in the 40s and 50s. The time window for the potential severe convection will be between 20z through about 00z this evening. The best thermodynamics for severe weather will be south of this warm front and east of an approaching cold front from the west. There is an abundant amount of BULK shear and low level shear. The instability is modest at best with CAPE values between 500 and 1000 J/KG. We will be dealing with a high shear, low instability environment which usually brings low top rotating convection. In fact, we might have too much shear which is ripping apart weak updrafts. Damaging wind gusts and large hail up to quarter size will be the main threats with the strongest storms. Given the very high shear low level wind fields, an isolated brief tornado or two will also be possible south of the warm front. The convection will quickly decrease and move east of the area by mid evening after 00z. The brief milder, spring like airmass this afternoon will quickly be pushed out with a cooler, drier airmass behind a cold front sweep across the area from west to east later this evening. An upper level trough will slow down and as it moves across the Great Lakes and Ohio Valley region on Thursday. We will have considerable cloudiness under the trough tomorrow and tomorrow night. We will bring back slight to chance POPs for scattered light rain showers Thursday afternoon into the evening. Temperatures will be seasonable in the lower to middle 50s tomorrow. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A series of troughs/disturbances will pivot across the area through the first half of the weekend, resulting in periodic showers across the area (especially east of the I-71 corridor) through the short term period. Temperatures may even be cool enough for snow to mix in with rain showers Saturday morning, before potentially transitioning to snow by late Saturday night. Not seeing significant snow accumulation beyond a few tenths of an inch across the primary snowbelt region, but will continue to monitor and adjust as needed. Cooling temps are expected Friday through Saturday. Friday's highs will be in the 40s to lower 50s and overnight lows will dip into the low to mid 30s. Saturday's highs will only recover to the lower 40s and overnight lows will be in the mid 20s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Troughing will shift eastward on Sunday as a ridge begins to build east into the region. Although precipitation chances will significantly decrease Sunday, lingering lake-enhanced snow showers may persist through as late as Sunday night. A period of dry weather is expected as the ridge takes control Monday, but PoPs will begin to increase from southwest to northeast Tuesday as a warm front lifts northeast across the CWA. Any precip may start off as snow before transitioning to rain by mid to late morning Tuesday. The highest PoPs will likely occur on Wednesday. Chilly temps will persist through Monday night, with highs in the 30s (perhaps low 40s across NW OH Monday) and lows falling into the teens and 20s both nights. Warming trend will begin on Tuesday and expect highs in the 40s on Tuesday and 50s Wednesday. && .AVIATION /18Z Wednesday THROUGH Monday/... The concerns for aviation weather for this TAF update is the potential for scattered strong to isolated severe convection impacting airports in northern Ohio this afternoon into the evening hours. There is the potential for large hail and damaging wind gusts up to 50 knots with the strongest convection. The convection will decrease and move out of the local area by 02z this evening. We have TEMPO groups highlighting the time frame for potential TSRA and gusty thunderstorm winds impacting airfield. Ceilings will be VFR to MVFR this afternoon through this TAF period. Visibilities and ceilings may lower briefly with any heavier showers or convection this evening. Winds will be shifting this afternoon and evening with a warm front moving northward across the region and an area of low pressure moves across the Great Lakes. Winds will generally be southeasterly 10 to 15 knots with some gusts up to 25 knots into the evening. Winds will become south- southwesterly tonight 10 to 15 knots tonight through Thursday morning. Outlook...Non-VFR possible with periods of rain this Thursday night through the weekend. Rain may mix with or change to wet snow at times this weekend. && .MARINE... Easterly to southeasterly winds 15 to 20 knots will become southerly to southwesterly as a warm front lifts northeast across the lake. Downslope flow from the higher terrain of NW PA will lead to southeasterly winds of 25 to 30 knots in the nearshore zones from Geneva-on-the-Lake to Ripley, NY through tonight, resulting in the continuation of a Small Craft Advisory through 4 AM Thursday. Southwesterly winds 10 to 16 knots continue through Thursday before increasing to 15 to 20 knots Friday afternoon. Winds will shift to the west/northwest by Saturday afternoon before increasing to 20 to 25 knots (likely resulting in the need of a Small Craft Advisory). This flow will persist through the end of the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ148-149. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Maines LONG TERM...Maines AVIATION...Griffin MARINE...Maines
Hazardous weather outlook, Mar 23, 2:54 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 254 PM EDT Wed Mar 23 2022 LEZ061-142>149-162>169-241900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 254 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>009-017>019-027>029-036-037-047-241900- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Marion-Morrow-Knox- 254 PM EDT Wed Mar 23 2022 ...SEVERE THUNDERSTORM WATCH 66 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms are possible this afternoon into the early evening. Damaging wind gusts and large hail are the main threats, but a tornado or two is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ010>014-020>023-089-PAZ003-241900- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Ashtabula Lakeshore-Crawford- 254 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered strong thunderstorms are possible this afternoon and evening. An isolated severe storm with damaging winds and hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ030>033-038-241900- Ashland-Wayne-Stark-Mahoning-Holmes- 254 PM EDT Wed Mar 23 2022 ...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Scattered strong to severe thunderstorms are possible this afternoon into the early evening. Damaging wind gusts, large hail, and isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. PAZ001-002-241900- Northern Erie-Southern Erie- 254 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 23, 4:30 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
430 PM EDT Wed Mar 23 2022
OHZ003-006-017-232130-
Wood OH-Hancock OH-Lucas OH-
430 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of Wood, Hancock and
Lucas Counties through 530 PM EDT...
At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Delta to Waynesfield. Movement was
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toledo, Findlay, Bowling Green, Fostoria, Bluffton, Swanton,
Perrysburg, Oregon, Sylvania, Rossford, Waterville, Northwood,
Whitehouse, North Baltimore, Holland, McComb, Weston, Arlington,
Arcadia and Rawson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.
&&
LAT...LON 4172 8388 4173 8346 4170 8346 4169 8340
4100 8342 4099 8346 4091 8348 4090 8351
4082 8352 4082 8388
TIME...MOT...LOC 2030Z 214DEG 30KT 4165 8400 4062 8398
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SaundersSpecial weather statement, Mar 23, 5:13 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Wed Mar 23 2022
OHZ027-028-036-232200-
Crawford OH-Wyandot OH-Marion OH-
513 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of northwestern Marion,
eastern Wyandot and southwestern Crawford Counties through 600 PM
EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
La Rue, or 12 miles east of Kenton, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Bucyrus, Upper Sandusky, Sycamore, La Rue, Morral,
Marseilles, Benton, Nevada, New Bloomington, Harpster and Oceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.
&&
LAT...LON 4051 8342 4068 8342 4099 8313 4078 8287
4050 8331 4050 8341
TIME...MOT...LOC 2113Z 219DEG 37KT 4060 8338
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SaundersSpecial weather statement, Mar 23, 5:20 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
520 PM EDT Wed Mar 23 2022
OHZ003-007-008-018-232145-
Seneca OH-Ottawa OH-Sandusky OH-Lucas OH-
520 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of Ottawa, northwestern
Seneca, Sandusky and northeastern Lucas Counties through 545 PM
EDT...
At 520 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rossford to near Fostoria. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fremont, Fostoria, Port Clinton, Oregon, Northwood, Oak Harbor,
Gibsonburg, Genoa, Woodville, Elmore, Ballville, Millbury,
Bettsville, Risingsun, Lindsey, Rocky Ridge, Clay Center, Helena,
Burgoon and Harbor View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.
&&
LAT...LON 4173 8349 4169 8343 4169 8335 4171 8333
4164 8323 4162 8312 4152 8298 4153 8288
4149 8287 4149 8296 4146 8299 4146 8304
4143 8301 4145 8297 4143 8295 4113 8342
4162 8342
TIME...MOT...LOC 2120Z 219DEG 38KT 4157 8356 4118 8347
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SaundersSpecial weather statement, Mar 23, 5:35 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
535 PM EDT Wed Mar 23 2022
OHZ021-022-032-232215-
Summit OH-Portage OH-Stark OH-
535 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of Portage, western
Stark and southeastern Summit Counties through 615 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green, or 8 miles northwest of Canton, moving northeast at 80 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Akron, Canton, Ravenna, Cuyahoga Falls, Massillon, Kent, Green,
Hudson, Tallmadge, North Canton, Streetsboro, Mogadore, Hartville,
Garrettsville, Brewster, Navarre, Mantua, Stow, Aurora and New
Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM EDT for northeastern
Ohio.
&&
LAT...LON 4074 8165 4089 8165 4135 8129 4135 8118
4124 8100 4121 8100 4068 8153
TIME...MOT...LOC 2135Z 213DEG 68KT 4088 8151
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Mar 23, 5:55 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
555 PM EDT Wed Mar 23 2022
OHZ029-030-037-047-232230-
Richland OH-Ashland OH-Morrow OH-Knox OH-
555 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of southeastern
Richland, southwestern Ashland, southeastern Morrow and central Knox
Counties through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking a strong thunderstorm near
Centerburg, or 12 miles northeast of Westerville, moving northeast at
75 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon, Loudonville, Fredericktown, Bellville, Centerburg,
Sparta, Butler, Perrysville, Lucas, Mifflin and North Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for north central
and northeastern Ohio.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
&&
LAT...LON 4028 8274 4035 8275 4081 8239 4072 8221
4057 8223 4027 8254
TIME...MOT...LOC 2155Z 215DEG 66KT 4024 8274
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:30 PM EDT | Special Weather Statement | CLE | Hancock, Lucas, Wood | 60 min |
| Mar 23, 5:13 PM EDT | Special Weather Statement | CLE | Marion | 47 min |
| Mar 23, 5:20 PM EDT | Special Weather Statement | CLE | Sandusky | 25 min |
| Mar 23, 5:35 PM EDT | Special Weather Statement | CLE | Portage | 40 min |
| Mar 23, 5:55 PM EDT | Special Weather Statement | CLE | Knox | 35 min |
| Mar 23, 7:28 PM EDT | Special Weather Statement | CLE | Mahoning | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.